MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA BALLOON DILATATION CATHETER
Model Number AT75186
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the (b)(4) materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.The device was returned for evaluation.A visual inspection found frayed fibers on the balloon.Additionally, when the device was inflated, a pinhole rupture was noted.Therefore, the investigation is confirmed for frayed fibers and for a pinhole rupture.Per the reported event details, the target lesion was calcified, and a wall stent was present during the procedure.Therefore, it is possible that patient and/or procedural issues contributed to the event.However, the definitive root cause for the identified failures could not be determined based upon available information.The device is labeled for single use.
 
Event or Problem Description
This report summarizes one(1) malfunction event.A review of the events indicated that model at75186 pta balloon dilatation catheter during an angioplasty procedure of a calcified lesion in the left common iliac vein, the pta balloon allegedly ruptured at 10atm during the third inflation attempt.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.This report was received from one source.This event involved one female patient, (b)(6) years of age weighing (b)(6) lbs.There was no reported patient injury.

Brand Name
ATLAS PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8531949
Report Number2020394-2019-00495
Device Sequence Number1611727
Product Code DQY
UDI-Device Identifier00801741062506
UDI-Public(01)00801741062506
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberAT75186
Device Catalogue NumberAT75186
Device Lot NumberGFCY2089
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2019
Initial Report FDA Received Date04/19/2019
Patient Sequence Number1